Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 61, NWS Albuquerque, NM

June 4, 20087 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 4, 2008, 2:47 PM MDT for 7 counties in New Mexico. It took effect at Jun 5, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 2:47 PM MDT (20:47 UTC)
In effect from
Jun 5, 2008, 11:00 AM MDT
Expired
Jun 5, 2008, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4253 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 042047
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT WED JUN 4 2008


...FIRE WEATHER WATCH CANCELLED FOR THURSDAY ACROSS THE NORTHEAST
HIGHLANDS...

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM MDT THIS EVENING 
FOR NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...RED FLAG WARNING IN EFFECT LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING FOR LOWER PORTIONS OF THE RIO GRANDE
VALLEY/ THE ESTANCIA BASIN/CHUPADERA MESA AND THE EASTERN PLAINS
FOR STRONG WINDS AND LOW HUMIDITIES...

.EVEN WITH THE HIGH CLOUDINESS WHICH HAS OVERSPREAD A LARGE
PORTION OF THE FORECAST AREA...CRITICAL FIRE WEATHER CONDITIONS
WILL REMAIN INTO THE EARLY/MID EVENING. CRITICAL FIRE WEATHER
CONDITIONS WILL SHIFT SOUTH AND EASTWARD ON THURSDAY. THE FOCUS
AREA WILL BE ACROSS SOUTHERN PORTIONS OF SOCORRO
COUNTY...CHUPADERA MESA AND AREAS ALONG AND SOUTH OF INTERSTATE
40. 1 TO 2 HOURS OF CRITICAL CONDITIONS WILL OCCUR OUTSIDE OF THIS
AREA.

NMZ103-050400-
/O.CAN.KABQ.FW.A.0058.080605T1600Z-080606T0200Z/
/O.CON.KABQ.FW.W.0060.000000T0000Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
247 PM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH FOR THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL REMAIN
THROUGH THE REST OF TODAY. 1 TO 2 HOURS OF CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED FOR THURSDAY GENERALLY SOUTH AND EAST OF
LAS VEGAS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND THE CANCELLATION OF THE FIRE
WEATHER WATCH.

$$

NMZ104-106>108-050400-
/O.UPG.KABQ.FW.A.0058.080605T1600Z-080606T0200Z/
/O.NEW.KABQ.FW.W.0061.080605T1700Z-080606T0200Z/
/O.CON.KABQ.FW.W.0060.000000T0000Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
247 PM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS.

$$

NMZ101-102-105-109-050400-
/O.CON.KABQ.FW.W.0060.000000T0000Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
247 PM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
TODAY AND THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
4 follow-up statements
000 
WWUS85 KABQ 050347
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
947 PM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR LOWER PORTIONS OF THE RIO GRANDE VALLEY/THE ESTANCIA
BASIN/CHUPADERA MESA AND THE EASTERN PLAINS FOR STRONG WINDS AND
LOW HUMIDITIES... 

...RED FLAG WARNING FOR ALL OF NORTHERN AND CENTRAL NEW
MEXICO WILL EXPIRE AT 10 PM MDT THIS EVENING...

.HUMIDITIES HAVE BEGUN A WEAK RECOVERY SINCE SUNSET...SO WE WILL
ALLOW WEDNESDAYS RED FLAG WARNING TO EXPIRE AT 1000 PM MDT.
HOWEVER...GUSTY WINDS ARE EXPECTED TO PERSIST THROUGHOUT THE NIGHT
AND WILL OCCASIONALLY REACH CRITICAL THRESHOLDS IN MANY AREAS.
CRITICAL FIRE WEATHER CONDITIONS WILL SHIFT SOUTH AND EASTWARD ON
THURSDAY. THE FOCUS AREA WILL BE ACROSS SOUTHERN PORTIONS OF
SOCORRO COUNTY...CHUPADERA MESA AND AREAS ALONG AND SOUTH OF
INTERSTATE 40. ONE TO 2 HOURS OF CRITICAL CONDITIONS WILL OCCUR
OUTSIDE OF THIS AREA.

NMZ104-106>108-051400-
/O.EXP.KABQ.FW.W.0060.000000T0000Z-080605T0400Z/
/O.CON.KABQ.FW.W.0061.080605T1700Z-080606T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
947 PM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING.
HOWEVER...GUSTY SOUTHWEST WINDS WILL PERSIST THROUGHOUT THE NIGHT
AND WILL REACH CRITICAL THRESHOLDS AT TIMES...ESPECIALLY ACROSS
THE HIGH TERRAIN AND THROUGH WEST/SOUTHWEST TO EAST/NORTHEAST
ORIENTED CANYONS. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM
TO 8 PM MDT THURSDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101>103-105-109-050500-
/O.EXP.KABQ.FW.W.0060.000000T0000Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
947 PM MDT WED JUN 4 2008

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

ALTHOUGH HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS...WINDS WILL
CONTINUE TO GUST TO CRITICAL LEVELS AT TIMES TONIGHT. THE
STRONGEST WINDS WILL FAVOR THE HIGH TERRAIN AND WEST/SOUTHWEST TO
EAST/NORTHEAST ORIENTED CANYONS.

$$

44
000 
WWUS85 KABQ 051030
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 AM MDT THU JUN 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TODAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY EASTWARD
TO THE TEXAS BORDER AND FOR THE NORTHEAST PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITIES... 

.UPPER LOW PRESSURE SYSTEM TO PASS OVER NORTHERN NEW MEXICO WITH
STRONGEST SOUTHWEST TO WEST WINDS TO BLOW OVER THE SOUTHEAST HALF
OF THE STATE. HUMIDITIES WILL ALSO REMAIN LOW OVER THIS
REGION...THEREFORE CRITICAL CONDITIONS WILL EXIST TODAY OVER THE
WARNED AREA. THE UPPER LOW WILL EXIT THE STATE TONIGHT THEREFORE
WINDS SHOULD BE DIMINISHING THIS EVENING.

NMZ104-106>108-052130-
/O.CON.KABQ.FW.W.0061.080605T1700Z-080606T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
430 AM MDT THU JUN 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KABQ 052059
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT THU JUN 5 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM MDT TODAY FOR
THE LOWER RIO GRANDE VALLEY...CHUPADERA MESA AND THE EAST
CENTRAL/NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF
SOCORRO COUNTY...EXTENDING EASTWARD INTO THE CHUPADERA MESA AND A
LARGE PORTION OF THE EASTERN PLAINS THROUGH THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING. 

NMZ104-106>108-060200-
/O.CON.KABQ.FW.W.0061.000000T0000Z-080606T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
259 PM MDT THU JUN 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
000 
WWUS85 KABQ 060147
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT THU JUN 5 2008

NMZ104-106>108-060300-
/O.EXP.KABQ.FW.W.0061.000000T0000Z-080606T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
747 PM MDT THU JUN 5 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES HAVE STARTED TO RECOVER INTO THE 20S AND WIND
SPEEDS CONTINUE TO DECREASE. 

LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10
PM MDT NEAR THE TEXAS BORDER CLOSE TO THE INTERSTATE 40 CORRIDOR.

$$

53

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 4, 2:55 AM MDT, 11 hours 52 minutes earlier.

Area forecast discussion, Jun 4, 2:55 AM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 AM MDT WED JUN 4 2008

.DISCUSSION...MAIN WEATHER PRODUCER FOR THE AREA WILL BE AN UPPER
LOW FORECAST TO DIVE ACROSS THE INTERMOUNTAIN WEST AND DIG INTO
NEW MEXICO THE 24 TO 48 HOURS. AS THE SYSTEM APPROACHES THE
AREA...SURFACE PRESSURE GRADIENT AND SOUTHWEST FLOW INCREASE
SIGNIFICANTLY AND WILL AID IN THE DEVELOPMENT OF STRONG WINDS
DURING THE AFTERNOON HOURS TODAY.

I HAVE INHERITED A WIND ADVISORY FOR ALL BUT THE NORTHWEST
SECTIONS OF THE STATE AND THAT APPEARS MORE THAN REASONABLE AT
THIS TIME. I WOULD NOT BE TOTALLY SURPRISED IF SOME LOCATIONS OVER
EASTERN NEW MEXICO FLIRTED WITH HIGH WIND WARNING CRITERIA.
UPCOMING SHIFT WILL HAVE TO MONITOR FOR THAT POSSIBILITY LATER
THIS MORNING.

PRECIPITATION SHOULD REMAIN RELEGATED TO THE NORTHERN THIRD OF THE
STATE WITH THIS SYSTEM AND ISOLATED THUNDERSTORMS ARE NOT OUT OF
THE QUESTION WITH THESE AREAS UNDER GENERAL THUNDERSTORM OUTLOOKS
FROM THE SPC. LATEST MODEL RUNS TRY TO DEVELOP PRECIPITATION
FURTHER SOUTH THAN WHAT IS CURRENTLY ADVERTISED IN OUR GRIDS. BUT
THE MODEL TO MODEL CONSISTENCY IS NOT THE BEST AND I CHOSE TO KEEP
THE INHERITED POPS IN THE FORECAST. NEVERTHELESS...A MODEST
INCREASE IN AREAL COVERAGE OF POPS FURTHER SOUTH...ESPECIALLY FOR
TONIGHT AND EARLY THURSDAY WOULD NOT BE AN UNREASONABLE SCENARIO
IF THE MODELS CONTINUE TO TREND THIS WAY.

THE COLD FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS THE REGION
ON THURSDAY...WITH A WEAKENING OF THE GRADIENT AND DECREASING
WINDS FOLLOWING QUICKLY ON ITS HEELS. BEHIND THIS SYSTEM A
SOUTHWEST FLOW ALOFT WITH RIDGING IS IN THE FORECAST. THIS WILL
RESULT IN DRY AND HOT WEATHER ON TAP FOR MUCH OF NEW MEXICO
THROUGH THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION...IN GENERAL...VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS
THROUGH 21Z. SFC SUSTAINED WINDS TO INCREASE TO 20 TO 30KTS THIS
AFTERNOON WITH GUSTS RANGING FROM 35 TO 50KT. CONSEQUENTLY LOCAL
AREAS OF MVFR VSBY IN BLDU ARE POSSIBLE. RIDGETOP WINDS WILL
REMAIN STRONG INTO THIS EVENING AS UPPER LOW/TROUGH MOVE INTO FOUR
CORNERS REGION...AND ISOLD SHOWERS/TSTMS DEVELOP OVER NORTHWEST
AND NORTHCENTRAL NEW MEXICO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...VERY POOR HUMIDITY RECOVERY AND WARM EARLY MORNING
TEMPERATURES WILL SET UP CONDITIONS FOR A CRITICAL FIRE WEATHER
EVENT TODAY AND CONTINUING INTO THURSDAY. DECREASING HEIGHTS AND
INCREASING SOUTHWEST WINDS ALOFT...COMBINED WITH SURFACE LOW
PRESSURE INTENSIFYING OVER SOUTHEAST COLORADO WILL RESULT IN 20 FT
WINDS BETWEEN 20 TO 35 MPH WITH GUSTS UP TO 55 MPH FAVORING AREAS
ALONG AND SOUTH OF INTERSTATE 40...AS WELL AS AREAS ALONG AND EAST
OF INTERSTATE 25. SOME HIGH LEVEL CLOUDS WILL TRY TO MOVE IN
ACROSS THE NORTHWEST THIRD THIS AFTERNOON BUT RED FLAG CONDITIONS
OF AT LEAST 3 TO 5 HOURS ARE STILL ANTICIPATED AREAWIDE. HIGH
HAINES INDEX VALUES WILL ALSO OCCUR OVER NORTHERN AND CENTRAL NEW
MEXICO THIS AFTERNOON AND EARLY THIS EVENING.

AN UPPER LOW AND TROUGH WILL MOVE IN THE FOUR CORNERS REGION THIS
EVENING...AND WILL TRACK OVER COLORADO AND NORTHERN NEW MEXICO
THURSDAY. ACCOMPANYING THIS SYSTEM WILL BE A SURFACE COLD FRONT SO
LOOK FOR COOLING AND A MODEST INCREASE IN HUMIDITIES MAINLY ACROSS
THE NORTHWEST THIRD ON THURSDAY...BUT ESPECIALLY FAVORING AREAS NEAR
THE COLORADO BORDER WHERE PRECIPITATION POSSIBILITIES WILL BE
GREATER. THE UPPER SYSTEM WILL BRING COOLER TEMPERATURES ALOFT SO
ISOLATED THUNDER IS POSSIBLE TONIGHT AND THURSDAY.  CRITICAL FIRE
WEATHER CONDITIONS THURSDAY WILL BE CONFINED TO LOCALES MAINLY EAST
OF INTERSTATE 25 WHERE A FIRE WEATHER WATCH REMAINS IN EFFECT.

MODELS ARE IN FAIR AGREEMENT WITH LOWERING THE WINDS SUBSTANTIALLY
ON FRIDAY AS COMPARED TO TODAY AND THURSDAY. SOME OCCASIONAL
BREEZINESS WILL OCCUR ALONG THE INTERSTATE 25 CORRIDOR THROUGH THE
NORTHEAST HIGHLANDS. HUMIDITY IS EXPECTED TO BE LOWER ON FRIDAY AS
TEMPERATURES WARM ACROSS MOST AREAS.

THE WEEKEND STILL LOOKS TO BE A BIT MUDDLED AS FAR AS INDICATIONS
FROM THE LONGER RANGE MODELS. BREEZES MAY INCREASE AGAIN SATURDAY IN
THE NORTHEAST AND EAST CENTRAL...AND MORE SO SUNDAY BUT THE MODELS
ARE STARTING TO BACK OFF ON A SIGNIFICANT MOISTURE INTRUSION FROM
THE SOUTH. DEWPOINTS MAY SLOSH UP AND DOWN ALONG THE EASTERN BORDER
COUNTIES AS IS TYPICAL THIS TIME OF YEAR. MARGINAL CRITICAL EVENTS
COULD BE POSSIBLE SUNDAY INTO MONDAY UNDER SOUTHWEST FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  85  52  72  44 /   0  20  40   0
GALLUP..........................  81  45  71  35 /   0  10  20   0
GRANTS..........................  82  47  73  38 /   0   0  10   0
GLENWOOD........................  92  50  84  49 /   0   0   0   0
CHAMA...........................  75  37  61  31 /   0  20  60  10
LOS ALAMOS......................  82  47  69  41 /   0   5  10   0
RED RIVER.......................  70  37  56  31 /   0  10  30  10
TAOS............................  81  46  68  37 /   0   5  20   5
SANTA FE........................  83  48  71  44 /   0   0   5   0
SANTA FE AIRPORT................  85  50  74  45 /   0   0   5   0
ESPANOLA........................  88  49  77  45 /   0   0  10   0
ALBUQUERQUE HEIGHTS.............  90  58  80  53 /   0   0   5   0
ALBUQUERQUE VALLEY..............  91  56  83  50 /   0   0   5   0
ALBUQUERQUE FOOTHILLS...........  89  56  79  50 /   0   0   5   0
ALBUQUERQUE WEST MESA...........  90  57  81  52 /   0   0   5   0
SOCORRO.........................  93  57  87  52 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  83  48  72  41 /   0   0   5   0
MORIARTY/ESTANCIA...............  85  49  76  45 /   0   0   5   0
CARRIZOZO.......................  91  58  85  51 /   0   0   0   0
RUIDOSO.........................  83  54  77  48 /   0   0   0   0
RATON...........................  85  48  73  42 /   0   5   5  10
LAS VEGAS.......................  84  49  73  42 /   0   0   5   0
ROY.............................  87  53  78  49 /   0   0   5   5
CLAYTON.........................  91  54  82  50 /   0   5   5   5
SANTA ROSA......................  95  58  86  51 /   0   0   0   0
TUCUMCARI.......................  96  62  89  54 /   0   0   0   0
FORT SUMNER.....................  96  62  90  55 /   0   0   0   0
CLOVIS..........................  97  60  92  56 /   0   0   0   0
PORTALES........................  99  61  92  57 /   0   0   0   0
ROSWELL......................... 104  65  97  59 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ004>021-026.

&&

03/48
Hazardous weather outlook, Jun 4, 5:37 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MDT WED JUN 4 2008

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
537 AM MDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 10
PM MDT THIS EVENING ACROSS NORTHERN AND CENTRAL NEW MEXICO FOR
STRONG WINDS AND LOW HUMIDITIES. PLEASE REFER TO THE LATEST RED
FLAG WARNING STATEMENT FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 9 PM MDT ACROSS NORTHERN
AND CENTRAL NEW MEXICO. PLEASE REFER TO THE LATEST NON PRECIPITATION
WARNING STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR THE CENTRAL MOUNTAIN CHAIN EASTWARD AS WELL
AS THE RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES.
PLEASE REFER TO THE LATEST RED FLAG WARNING STATEMENT FOR DETAILS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:19 PM MDTHigh Wind WarningABQ27 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.